Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 409, NWS Shreveport, LA

August 28, 2025Claiborne Parish, Lincoln Parish, Union Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 28, 2025, 4:26 PM CDT for Claiborne Parish, Lincoln Parish, Union Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2025, 4:26 PM CDT (21:26 UTC)
Expired
Aug 28, 2025, 5:30 PM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.25 in
Wind
70.0 mph

Counties Claiborne Parish, LA, Lincoln Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:50 PM CDT, 1 hour 36 minutes earlier. Its key messages:

  • Issued at 118 PM CDT Thu Aug 28 2025
  • Active weather will return to the region today. This will support an increasing risk for severe weather and flash flooding.
  • Severe weather may pose a risk for damaging winds and an isolated tornado or two on Thursday, mainly north of I-20. A Flood Watch is in effect for a large portion of the region from Midnight tonight through Friday morning.
  • An active upper level pattern will keep rain chances and cooler conditions across the region over the Labor weekend. Drier weather will arrive by the middle of next week.
Area forecast discussion, Aug 28, 2:50 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
250 PM CDT Thu Aug 28 2025

...New DISCUSSION...

.KEY MESSAGES...
Issued at 118 PM CDT Thu Aug 28 2025

 - Active weather will return to the region today. This will
   support an increasing risk for severe weather and flash
   flooding.

 - Severe weather may pose a risk for damaging winds and an
   isolated tornado or two on Thursday, mainly north of I-20. A
   Flood Watch is in effect for a large portion of the region from
   Midnight tonight through Friday morning.

 - An active upper level pattern will keep rain chances and cooler
   conditions across the region over the Labor weekend. Drier
   weather will arrive by the middle of next week.

&&

.DISCUSSION...
Issued at 118 PM CDT Thu Aug 28 2025

Upper ridging continues to expand across a large portion of Texas
and northward into the southern Rockies. This has yielded a deep
longwave trough over the eastern CONUS, which has put our
forecast area in northwesterly flow aloft. Because of the
expansion of the ridge, the cool front from a couple days ago has
returned northward as a warm front through the region, stalling
along a line from near Idabel Oklahoma, southeastward to near the
Louisiana/Arkansas state line. A couple of disturbances have
moved across the flow this morning, resulting in ongoing showers
and thunderstorms extending from eastern Oklahoma through a large
portion of Arkansas, and into Northern Mississippi. There has been
several flash flood warnings north of our forecast zones this
morning, as convection continues to train over those areas.
Rainfall has been much lighter over our area, but there has been
an uptick in intensity over the past hour near the stalled frontal
boundary in SE Oklahoma. This convection should stay along and
north of the boundary as it moves southeastward over the next
couple of hours. There is some concern that we could see some
marginally severe hail and strong wind gusts with the uptick in
storm intensity. South to front, conditions should be much drier
today, although some isolated convection has develop across our
central and northeast Louisiana parishes with diurnal heating.
Temperatures today will be much different on either side of the
front. Clouds and rainfall will keep highs in the upper 70s to
lower 80s north of the front. South of the front, expect afternoon
temperatures to climb into the low to mid 90s.

As we move into the late afternoon and early evening hours today,
a short-wave trough will swing across the Great Lakes. This will
amplify the eastern CONUS trough farther southward into the
region, pushing the stalled frontal boundary to near the I-20
corridor of East TX/North Louisiana. Ongoing convection will
likely push southward as well across our East Texas and North &
Central Louisiana zones during this timeframe, resulting in some
strong wind gusts in those portions of the region. We may see a
brief break in convection before another disturbance moves across
the flow near the front around Midnight. This convection will be
slow to move, as it trains along the front overnight. During this
period is when we expect the highest flash flood potential, so a
Flood Watch has been issued from Midnight tonight through 1 PM
Friday afternoon. An additional 2 to 3 inches of rain is expected
on top of what we will see today, with some locally higher amounts
possible.

Rain chances will remain across the region on Friday as the front
will remain stalled over the region. By Saturday, the center of
the aforementioned upper ridge will start to shift southward into
northern Mexico. This will allow the frontal boundary to push
southward out of the area. However, an active northwest flow
pattern will keep rain chances over the region through the weekend
into early next week. A stronger cool front will move through the
flow by the middle of next week, bringing drier conditions to the
region. /20/

&&

.AVIATION...
(18Z TAFS)
Issued at 1130 AM CDT Thu Aug 28 2025

Rapidly forming MVFR CU field across NE TX and N LA in the wake of
a returning warm front will continue lifting to low VFR heights
and scattering out as the day goes on. We will await convection
currently across Southeast Oklahoma and Central Arkansas to begin
rapidly accelerating southward later this afternoon and especially
into the evening and overnight hours, impacting most if not all
our airspace and terminals as it does. Look for strong
thunderstorm wind gusts as these storms progress through these
terminals through the evening and overnight hours. Front will
eventually backdoor into our airspace from the northeast, allowing
for a wind shift across most terminals through this TAF period
with MVFR and IFR ceilings likely in the wake of the backdooring
cold front. Post frontal convection will also be likely overnight
through the end of the TAF period as well and have made note of
this towards the tail end of our 24hr TAF package as well.

13

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 650 AM CDT Thu Aug 28 2025

Spotter activation may be needed this afternoon through tonight
for the potential for isolated severe thunderstorms and flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  96  73  83  73 /  40  80  80  60
MLU  90  69  80  70 /  50  80  90  60
DEQ  77  65  76  66 /  90  90  70  30
TXK  89  68  80  69 /  70  90  80  40
ELD  85  64  79  65 /  70  90  80  40
TYR  94  74  87  71 /  20  50  60  50
GGG  95  72  84  70 /  30  60  70  60
LFK  95  75  92  73 /  20  20  60  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch from 1 AM CDT Friday through Friday afternoon for
     ARZ050-051-059>061-070>073.

LA...Flood Watch from 1 AM CDT Friday through Friday afternoon for
     LAZ001>006-010>014-021.

OK...Flood Watch from 1 AM CDT Friday through Friday afternoon for
     OKZ077.

TX...Flood Watch from 1 AM CDT Friday through Friday afternoon for
     TXZ096-097-108>112-125-126-138.

&&

DISCUSSION...20
AVIATION...13

In the hours before

Special weather statement, Aug 28, 2:10 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
210 PM CDT Thu Aug 28 2025

OKZ077-TXZ096-282000-
Red River TX-McCurtain OK-
210 PM CDT Thu Aug 28 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MCCURTAIN AND
NORTHWESTERN RED RIVER COUNTIES UNTIL 3 PM CDT...

At 210 PM CDT, Doppler radar was tracking a strong thunderstorm 20
miles northwest of Bagwell, or 27 miles northwest of Clarksville,
moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Bagwell, Manchester, Detroit, Negley, Woodland, Kiomatia, Kanawha,
  Silver City, Redland, Albion and Farmers Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3393 9525 3396 9499 3348 9516 3356 9531
      3388 9531 3388 9528 3390 9529 3391 9527
      3389 9527 3389 9526
TIME...MOT...LOC 1910Z 291DEG 22KT 3379 9548

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

57
Special weather statement, Aug 28, 2:59 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
259 PM CDT Thu Aug 28 2025

TXZ096-109-282045-
Red River TX-Titus TX-
259 PM CDT Thu Aug 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TITUS AND RED RIVER
COUNTIES THROUGH 345 PM CDT...

At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bagwell, or near Clarksville, moving southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Clarksville, Boxelder, Bogata, Bagwell, Wilkerson, Detroit, Deport,
Avery, Annona, English, Harts Bluff, and Cuthand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3380 9531 3363 9475 3355 9474 3328 9484
      3350 9531
TIME...MOT...LOC 1959Z 294DEG 29KT 3361 9516

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

57
Special weather statement, Aug 28, 3:34 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
334 PM CDT Thu Aug 28 2025

ARZ071>073-LAZ003-004-282115-
Lafayette AR-Union AR-Columbia AR-Claiborne LA-Webster LA-
334 PM CDT Thu Aug 28 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LAFAYETTE...
SOUTHWESTERN UNION AND COLUMBIA COUNTIES...NORTH CENTRAL WEBSTER AND
NORTHWESTERN CLAIBORNE PARISHES THROUGH 415 PM CDT...

At 334 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Magnolia to near Bussey. Movement was southeast
at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Magnolia, Waldo, McNeil, Haynesville, Taylor, Emerson, Shongaloo,
Bussey, Mount Holly, Smithland, Atlanta, Village, Macedonia, Calhoun,
Laughlin, Spotville, Hew Hope, Ebenezer, Walkerville, and Cornelius.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3323 9272 3295 9297 3294 9329 3314 9366
      3339 9326
TIME...MOT...LOC 2034Z 296DEG 25KT 3327 9323 3315 9353

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 28, 3:36 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
336 PM CDT Thu Aug 28 2025

LAZ022-282100-
La Salle LA-
336 PM CDT Thu Aug 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LA SALLE PARISH
THROUGH 400 PM CDT...

At 336 PM CDT, Doppler radar was tracking a strong thunderstorm over
Midway, or 18 miles west of Jonesville, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jena, Midway, and Nebo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3156 9214 3170 9227 3193 9202 3193 9201
      3161 9201
TIME...MOT...LOC 2036Z 230DEG 20KT 3169 9214

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 28, 3:44 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
344 PM CDT Thu Aug 28 2025

TXZ096-097-108>112-282145-
Cass TX-Camp TX-Bowie TX-Red River TX-Franklin TX-Morris TX-Titus TX-
344 PM CDT Thu Aug 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CASS...FRANKLIN...
SOUTHWESTERN BOWIE...NORTHERN MORRIS...TITUS...NORTHWESTERN CAMP AND
SOUTHERN RED RIVER COUNTIES THROUGH 445 PM CDT...

At 344 PM CDT, Doppler radar was tracking a strong thunderstorm over
Boxelder, moving southeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mount Pleasant, Pittsburg, Clarksville, Leesburg, Hagansport,
Boxelder, Mount Vernon, Naples, Bogata, Omaha, Us 259 And I 30
Intersection, Cookville, Wilkerson, Purley, Dalby Springs, Winfield,
Talco, Avery, Annona, and Miller's Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3347 9531 3365 9506 3338 9430 3319 9460
      3295 9504 3309 9531
TIME...MOT...LOC 2044Z 310DEG 25KT 3346 9492

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 12:14 PM CDTFlood WatchSHVBowie, Camp, Cass, Franklin, Harrison, Marion and 4 more25 hr
Aug 28, 2:10 PM CDTSpecial Weather StatementSHVRed River50 min
Aug 28, 2:59 PM CDTSpecial Weather StatementSHVRed River46 min
Aug 28, 3:44 PM CDTSpecial Weather StatementSHVFranklin, Red River, Titus61 min
Aug 28, 4:25 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Red River50 min
Aug 28, 4:42 PM CDTSpecial Weather StatementSHVCamp, Franklin, Titus33 min
Aug 28, 5:17 PM CDTSpecial Weather StatementSHVCamp, Upshur28 min
Aug 28, 5:38 PM CDTSevere Thunderstorm WarningSHVCamp, Upshur, Wood52 min
Aug 28, 6:13 PM CDTSpecial Weather StatementSHVGregg32 min
Aug 28, 6:35 PM CDTSpecial Weather StatementSHVGregg40 min
Aug 28, 3:36 PM CDTSpecial Weather StatementSHVLaSalle24 min
Aug 28, 3:50 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster55 min
Aug 28, 5:04 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union71 min
Aug 28, 5:52 PM CDTTornado WarningSHVCaldwell, Ouachita17 min
Aug 28, 6:15 PM CDTSpecial Weather StatementSHVOuachita45 min
Aug 28, 6:37 PM CDTSpecial Weather StatementSHVBienville38 min
Aug 28, 3:34 PM CDTSpecial Weather StatementSHVColumbia41 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.